MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; HARMONIC ACE

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; HARMONIC ACE
Model Number 420275-02
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the site noting that the harmonic ace curved shears instrument was non-intuitive on patient side manipulator (psm) 1, an investigation was completed to determine the cause of this reported event.The reported event was addressed with phone support.The intuitive surgical, inc.(isi) technical support engineer (tse) reviewed the system logs and identified error 31009 pointing to an issue with the harmonic ace curved shears instrument and sterile adapter.The issue resolved after instrument replacement to the backup.No site visit was conducted.The system was working properly, and no additional action was required as the issue was resolved.Isi has requested the harmonic ace curved shears instrument for evaluation, but the instrument has not yet been received as of the date of this report.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned for analysis and/or if additional information is received.This complaint is considered a reportable malfunction due to the following conclusion: it was alleged that during a da vinci-assisted total pancreatectomy surgical procedure, the harmonic ace curved shears instrument intermittently exhibited non-intuitive motion.Unintuitive motion could lead to subsequent tissue damage.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted total pancreatectomy surgical procedure, the intuitive surgical, inc.(isi) clinical sales representative (csr) called in to report that the movement of the harmonic ace curved shears instrument was non-intuitive on patient side manipulator (psm) 1.The site had reseated the harmonic ace curved shears instrument and sterile adapter into psm 1, but the issue persisted.The intuitive surgical, inc.(isi) technical support engineer (tse) reviewed the system logs and identified error 31009 pointing to an issue with the harmonic ace curved shears instrument and sterile adapter.The tse instructed the customer move the harmonic ace curved shears instrument to psm 2 and the issue remained.Tse advised to replace the instrument to the backup.The user completed the procedure with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) performed follow-up and obtained the following additional/updated information regarding the reported event: the instrument was reportedly inspected prior to use, and no issue was noted.The surgeon was about to dissect tissue at the time of the event.No instrument collision was observed.Customer indicated that the instrument movement did not respond to the surgeon's control intermittently.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
HARMONIC ACE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16437759
Report Number2955842-2023-10878
Device Sequence Number11547360
Product Code NAY
UDI-Device Identifier00886874111765
UDI-Public(01)00886874111765(10)N10150904
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K112584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420275-02
Device Catalogue Number420275
Device Lot NumberN10150904 559
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Initial Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown